Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 49, NWS Shreveport, LA

May 5, 2001Camp County, Upshur County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2001, 7:29 PM CDT for Camp County, Upshur County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2001, 7:29 PM CDT (00:29 UTC)
Expired
May 5, 2001, 8:00 PM CDT
In force
31 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Camp County, TX, Upshur County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1343 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1343 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 060030
SVRSHV

TXC063-459-060130-
/NEW.KSHV.SV.W.0058.060029-060100/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 PM CDT SAT MAY 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  UPSHUR COUNTY IN NORTHEAST TEXAS

* UNTIL 800 PM CDT

* AT 729 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL UPSHUR
  COUNTY...OR ABOUT 8 MILES NORTHEAST OF GILMER...MOVING NORTH AT
  15 MPH.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. 

REPEATING...THE NATIONAL WEATHER SERwVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  UPSHUR COUNTY IN NORTHEAST TEXAS
UNTIL 830 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:00 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, May 5, 2:00 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT SAT MAY 5 2001

FIRST ROUND OF WEATHER CAME AND WENT EARLY THIS MORNING WITH A SECOND
ROUND POSSIBLY BECOMING MORE SIGNIFICANT LATE TONIGHT.

AS POINTED OUT IN EARLY MORNING DISCUSSION...A STABILIZED ATMOSPHERE
HAS QUICKLY BECOME UNSTABLE THIS AFTERNOON...ESPECIALLY ACROSS
EASTERN TEXAS WHERE LOWER 80S HAVE BEEN REACHED WITH PARTLY CLOUDY
SKIES. LATEST MSAS DATA SHOWING LI OF -5 TO -8 WITH NO CAP IN PLACE.
MESOETA/AVN APPEAR TO BOTH HAVE A SIMILAR HANDLE ON CURRENT TRENDS
WITH THE MESOETA PERHAPS A LITTLE SLOW TO GET RID OF INITIAL ROUND
OF CONVECTION THIS MORNING...EVEN THOUGH IT HANDLED THE WARMER
AFTERNOON TEMPERATURES TODAY BETTER THAN THE OTHERS. DIFFERENTIAL
HEATING HAS LED TO SOME WIDELY SCATTERED ACTIVITY THIS AFTERNOON ALONG
A THETA-E ORIENTED AXIS RUNNING FROM SOUTHEAST TEXAS INTO NORTH LA.
FORTUNATELY THERE IS NO TRIGGER TO INSTIGATE ORGANIZED CONVECTION
THIS AFTERNOON ACROSS CWA. THIS WILL CHANGE AS WE GO THROUGH THE
FORECAST.

HAVING SAID THIS...MESOETA/AVN POINTING TOWARDS A WEAKER SHORTWAVE
SWINGING THROUGH CENTRAL/SE TX THIS EVENING WITH THE MORE SIGNIFICANT
SHORTWAVE CLOSE ON ITS HEELS AS POTENT UPPER LOW SLOWLY MEANDERS INTO
THE CENTRAL PLAINS TONIGHT. STORMS TONIGHT ACROSS WEST/CENTRAL TEXAS
WILL LIKELY ORIENT INTO A LINEAR NE-SW LINE AND MARCH EASTWARD OVERNIGHT
WITH AN INCREASING LOW LEVEL JET. AGREE WITH SPC IN THEIR DECISION
TO PUSH THE MODERATE RISK FURTHER WEST TONIGHT BUT ALSO IN AGREEMENT
WITH THE LIKELIHOOD OF WIND DAMAGE WITH A WEAKENING BUT STILL HEALTHY
SQUALL LINE APPROACHING NE TX/SE OK LATE TONIGHT. HIGHEST POPS WARRANTED
TONIGHT ACROSS THE NORTHWEST TRENDING THEM LOWER TOWARDS THE SOUTHEAST.

SFC BOUNDARY/850MB TROUGH JUST WEST OF CWA IN COMBINATION WITH YET
ANOTHER SHORTWAVE APPROACHING THE REGION SETS THE STAGE FOR ANOTHER
CHANCE AT SEVERE THUNDERSTORMS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.
WILL MENTION SEVERE IN THE NORTHWEST ZONES AGAIN FOR SUNDAY AFTERNOON
WITH HIGHER POPS HERE AS WELL. BOUNDARY FINALLY GETS A PUSH SOUTHEAST
ON MONDAY WITH SOME DISAGREEMENT ON TIMING WITH SHORTTERM MODELS. FOR
NOW WILL KEEP CHANCE OF PRECIP ON MONDAY WITH CHANCES CENTRAL AND
SOUTHERN SECTIONS MONDAY NIGHT INTO TUESDAY. WILL KEEP DRIER CONDITIONS
ACROSS THE REGION WEDNESDAY THROUGH SATURDAY.

PRELIMS ARE AS FOLLOWS...13

SHV 66/83/64/80 5565  MLU 66/81/65/82 3444  TXK 66/82/65/80 6574
TYR 65/84/63/80 6464  LFK 66/84/64/83 5343

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.